Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2005, 10:43 AM CDT for Wadena County, Minnesota. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 10:43 AM CDT (15:43 UTC)
- Expired
- Jun 20, 2005, 11:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 202 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:15 AM CDT | TSTM WND GST 76 | 1 E Wadena, MN | WADENA AIRPORT AWOS REPORTS 66 KNOT PEAK WIND |
| Jun 20, 11:18 AM CDT | TSTM WND DMG | 3 S Wadena, MN | LARGE TREES UPROOTED. WIDESPREAD POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 201543 SVRFGF MNC159-201645- /O.NEW.KFGF.SV.W.0083.050620T1543Z-050620T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1043 AM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WADENA COUNTY IN CENTRAL MINNESOTA * UNTIL 1145 AM CDT. * AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THE STORM WAS LOCATED 4 MILES NORTHWEST OF DEER CREEK...OR 33 MILES EAST OF FERGUS FALLS... MOVING TO THE EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WADENA AT 1055 AM VERNDALE AND 8 MILES SOUTH OF BLUE GRASS AT 1100 AM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4679 9515 4638 9516 4638 9481 4678 9481 $$ JDS
2 follow-up statements
000 WWUS53 KFGF 201614 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1113 AM CDT MON JUN 20 2005 MNC159-201645- /O.CON.KFGF.SV.W.0083.000000T0000Z-050620T1645Z/ WADENA MN- 1113 AM CDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR WADENA COUNTY... AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THE STORM WAS LOCATED 5 MILES NORTH OF STAPLES...OR 54 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE EAST AT 50 MPH. IN ADDITION...ANOTHER THUNDERSTORM WILL BE ENTERING NORTHERN WADENA COUNTY IN THE NEXT 10 TO 20 MINUTES. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4679 9515 4638 9516 4638 9481 4679 9481 $$ JDS
000 WWUS53 KFGF 201644 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1144 AM CDT MON JUN 20 2005 MNC159-201654- /O.EXP.KFGF.SV.W.0083.000000T0000Z-050620T1645Z/ WADENA MN- 1144 AM CDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WADENA COUNTY EXPIRED AT 1145 AM CDT... AT 1144 AM CDT...THE SEVERE THUNDERSTORM IN WADENA COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1145 AM CDT. LAT...LON 4679 9515 4638 9516 4638 9481 4679 9481 $$ DTR/JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:35 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 20, 10:35 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1035 AM CDT MON JUN 20 2005
.DISCUSSION...
MAIN CONCERN AT THE MOMENT IS ONGOING SEVERE WEATHER. CLUSTER OF
SEVERE THUNDERSTORMS MOVING ACROSS THE SOUTHERN RED RIVER VALLEY
INTO WEST CENTRAL MINNESOTA. GETTING LOTS OF HIGH WIND REPORTS WITH
THESE CELLS ALONG WITH ISOLATED TORNADOES. IN COORDINATION WITH
SPC...HAVE LOCALLY EXTENDED THE SEVERE THUNDERSTORM WATCH FOR OUR
WEST CENTRAL MN COUNTIES UNTIL NOON. WILL DO ANOTHER FORECAST UPDATE
AROUND THE NOON HOUR TO FRESHEN UP THE FORECAST. SEEING LOTS OF
BLOWOFF CLOUD OVER TO THE NORTH OF THIS TSTM CLUSTER...WHICH IS
AFFECTING THE TEMP RISE TODAY. WITH THE EXCEPTION OF THE SEVERE TSTM
CELLS...THE LOCAL SFC WIND FIELD IS VERY LIGHT...WHICH MAKES IT
TOUGH TO PICK OUT THE SFC FRONT. IN THE MORNING SPC DAY1 DISCUSSION
THEY WERE ALSO MENTIONING THE POSSIBILITY OF TSTM REDEVELOPMENT
ALONG/SOUTH OF INTERSTATE 94 THIS AFTERNOON. HAVE NOT HAD MUCH TIME
TO LOOK AT THIS YET EITHER.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WARNINGS FOR RANSOM...RICHLAND AND SARGENT
COUNTIES FOR A PORTION OF TODAY.
MN...SEVERE TSTM WATCH 503 CONTINUES FOR BECKER...OTTER TAIL...
HUBBARD...WADENA AND GRANT COUNTIES UNTIL NOON TODAY.
&&
GODONHazardous weather outlook, Jun 20, 6:55 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 655 AM CDT MON JUN 20 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211141- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 655 AM CDT MON JUN 20 2005 ...SEVERE WEATHER REMAINS POSSIBLE OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT ISOLATED TORNADOS CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY HEAVY RAINFALL .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR MORE THUNDERSTORMS CONTINUES ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON TUESDAY...ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY PORTION OF WESTERN MINNESOTA ON WEDNESDAY...AND FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE NG
In the hours before
Local storm report, Jun 20, 7:10 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
710 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST HAMPDEN 48.54N 98.65W
06/19/2005 103 MPH RAMSEY ND PARK/FOREST SRVC
MEASURED AT RAWS SITE
&&
DRIDDLELocal storm report, Jun 20, 9:04 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
904 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST 2 S CASSELTON 46.87N 97.21W
06/20/2005 62 MPH CASS ND TRAINED SPOTTER
&&
DMLocal storm report, Jun 20, 9:12 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
912 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 8 NW LISBON 46.52N 97.80W
06/20/2005 1.75 INCH RANSOM ND CO-OP OBSERVER
0753 AM HAIL GWINNER 46.22N 97.66W
06/20/2005 0.75 INCH SARGENT ND CO-OP OBSERVER
&&
JSMITHLocal storm report, Jun 20, 9:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
935 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG HANKINSON 46.07N 96.89W
06/20/2005 RICHLAND ND LAW ENFORCEMENT
POWER LINES SNAPPED...TREES DOWN
&&
GUSTSpecial weather statement, Jun 20, 10:00 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 1000 AM CDT MON JUN 20 2005 MNZ024-027-028-030>032-040-201700- WEST BECKER MN-EAST BECKER MN-GRANT MN-HUBBARD MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN- THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH 503 THROUGH NOON FOR THE FOLLOWING AREAS IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES BECKER...OTTER TAIL...GRANT...HUBBARD AND WADENA COUNTIES INCLUDING THE CITIES OF DETROIT LAKES...FERGUS FALLS...ELBOW LAKE ...WADENA AND PARK RAPIDS. GODON
Local storm report, Jun 20, 10:34 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1034 AM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND GST 3 NE VERGAS 46.69N 95.76W
06/20/2005 75 MPH OTTER TAIL MN TRAINED SPOTTER
WITH NICKEL SIZED HAIL
&&
GUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:22 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 53 min |
| Jun 19, 10:32 PM CDT | Flash Flood Warning | FGF | Beltrami | 10 hr |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 41 min |
| Jun 20, 4:46 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 16 min |
| Jun 20, 9:22 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 31 min |
| Jun 20, 9:25 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 65 min |
| Jun 20, 10:04 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 56 min |
| Jun 20, 10:09 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 66 min |
| Jun 20, 10:19 AM CDT | Tornado Warning | FGF | Grant | 56 min |
| Jun 20, 10:35 AM CDT | Tornado Warning | FGF | Otter Tail | 55 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.